Alert archive / Wisconsin / Gale Warnings in 2024
Gale Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 11, 2024, 2:32 PM CST. It took effect at Jan 12, 2024, 9:00 AM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:32 PM CST (20:32 UTC)
- In effect from
- Jan 12, 2024, 9:00 AM CST
- Expired
- Jan 13, 2024, 3:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
539 WHUS73 KGRB 112032 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 232 PM CST Thu Jan 11 2024 LMZ521-522-541>543-120445- /O.UPG.KGRB.GL.A.0001.240112T1800Z-240113T1800Z/ /O.NEW.KGRB.GL.W.0002.240112T1500Z-240113T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 232 PM CST Thu Jan 11 2024 ...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO NOON CST SATURDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and waves 8 to 13 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From 9 AM Friday to noon CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is expected Friday evening into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
8 follow-up statements
153 WHUS73 KGRB 120259 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 859 PM CST Thu Jan 11 2024 LMZ521-522-541>543-121100- /O.CON.KGRB.GL.W.0002.240112T1500Z-240113T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 859 PM CST Thu Jan 11 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO NOON CST SATURDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and waves 8 to 13 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From 9 AM Friday to noon CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is expected Friday evening into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
589 WHUS73 KGRB 121037 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 437 AM CST Fri Jan 12 2024 LMZ521-522-541>543-121845- /O.CON.KGRB.GL.W.0002.240112T1500Z-240113T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 437 AM CST Fri Jan 12 2024 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST SATURDAY... * WHAT...East winds to 25 kts with gusts to around 35 kts this afternoon backing northeast to north at 30 kts with gusts to 45 kts this evening into early Saturday morning, then backing northwest to 25 kts with gusts to 35 kts later Saturday morning. Waves 5 to 10 ft on the Bay of Green Bay and 10 to 15 ft on Lake Michigan. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From 9 AM this morning to noon CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
529 WHUS73 KGRB 121625 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1025 AM CST Fri Jan 12 2024 LMZ521-522-541>543-130030- /O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1025 AM CST Fri Jan 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...East winds to 25 kts with gusts to around 35 kts early this afternoon backing northeast to north at 30 kts with gusts to 45 kts this afternoon into early Saturday morning, then backing northwest to 25 kts with gusts to 35 kts later Saturday morning. Waves 5 to 10 ft on the Bay of Green Bay and 10 to 15 ft on Lake Michigan. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is expected Friday evening into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
419 WHUS73 KGRB 122147 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 347 PM CST Fri Jan 12 2024 LMZ521-522-541>543-130600- /O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 347 PM CST Fri Jan 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...East winds to 25 kts with gusts to around 35 kts this afternoon backing northeast to north at 30 kts with gusts to 45 kts late this afternoon into early Saturday morning, then backing northwest to 25 kts with gusts to 35 kts later Saturday morning. Waves 5 to 10 ft on the Bay of Green Bay and 10 to 15 ft on Lake Michigan.. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is expected Friday evening into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
014 WHUS73 KGRB 130249 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 849 PM CST Fri Jan 12 2024 LMZ521-522-541>543-131100- /O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 849 PM CST Fri Jan 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Northeast to north winds at 30 kts with gusts to 45 kts tonight into early Saturday morning, then backing northwest to 25 kts with gusts to 35 kts later Saturday morning. Waves 5 to 10 ft on the Bay of Green Bay and 10 to 15 ft on Lake Michigan. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray is expected Friday evening into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
054 WHUS73 KGRB 131001 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 401 AM CST Sat Jan 13 2024 LMZ521-522-541>543-131800- /O.CON.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 401 AM CST Sat Jan 13 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt this morning, backing northwest 25 to 35 kts by early afternoon. Waves 5 to 8 ft on the bay of Green Bay and 9 to 13 ft on Lake Michigan. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until noon CST today. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing Spray is also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
398 WHUS73 KGRB 131526 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 926 AM CST Sat Jan 13 2024 LMZ522-542-543-132330- /O.CAN.KGRB.GL.W.0002.000000T0000Z-240113T1800Z/ /O.NEW.KGRB.SC.Y.0004.240113T1526Z-240114T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 926 AM CST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-541-132330- /O.EXT.KGRB.GL.W.0002.000000T0000Z-240113T2100Z/ /O.NEW.KGRB.SC.Y.0004.240113T2100Z-240114T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 926 AM CST Sat Jan 13 2024 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 35 kt and waves 3 to 6 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kurimski
557 WHUS73 KGRB 132109 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 309 PM CST Sat Jan 13 2024 LMZ521-541-140515- /O.EXP.KGRB.GL.W.0002.000000T0000Z-240113T2100Z/ /O.CON.KGRB.SC.Y.0004.000000T0000Z-240114T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 309 PM CST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ522-542-543-140515- /O.CON.KGRB.SC.Y.0004.000000T0000Z-240114T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 309 PM CST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 11, 11:39 AM CST, 2 hours 53 minutes earlier. Its key messages:
- Freezing drizzle is possible late this afternoon over the north and tonight across the entire area which could create hazardous travel before the main storm system Friday into Saturday.
- A well-organized winter system is still on track to bring impactful conditions Friday into Saturday, with heavy snow and strong winds. Total snowfall amounts and winds have increased, but there is still uncertainty in the track of the system.
- Much colder temperatures will move into the region after the strong system departs on Saturday. Wind chills may become dangerously cold each morning from Sunday through Wednesday.
Area forecast discussion, Jan 11, 11:39 AM CST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1139 AM CST Thu Jan 11 2024 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Freezing drizzle is possible late this afternoon over the north and tonight across the entire area which could create hazardous travel before the main storm system Friday into Saturday. - A well-organized winter system is still on track to bring impactful conditions Friday into Saturday, with heavy snow and strong winds. Total snowfall amounts and winds have increased, but there is still uncertainty in the track of the system. - Much colder temperatures will move into the region after the strong system departs on Saturday. Wind chills may become dangerously cold each morning from Sunday through Wednesday. && .DISCUSSION... Issued at 432 AM CST Thu Jan 11 2024 Short Term...Today...Tonight...and Friday Plenty to talk about tonight as the active weather pattern continues. Light snow continued across much of the area as of 3 am. Regional radars indicated the back edge of the snow from the comma head of the system was now entering central Wisconsin. The light snow also ended over far north-central Wisconsin. Meanwhile, KGRB radar continues to show a lake circulations over Lake Michigan which has brushing the Door County coastline from Jacksonport to Baileys Harbor. That circulation has been in that area for a few hours now, and will probably be there for another few hours, so will be interesting to see how much snow the area from Jacksonport to Baileys Harbor received. Based on radar returns, would not be surprised if hourly snowfall rates were briefly around an inch or two per hour based on reflectivity returns of 30-35 dBZ earlier this morning. Temperatures were in the 20s overnight. For today, the light snow should exit northeast Wisconsin by mid to late morning. Any untreated roads early this morning will be snow covered and slippery. Mostly cloudy skies will continue through the day with highs in the upper 20s to lower 30s. On the latest model runs, there is a little change to the forecast before the onset on the snow with the main system on Friday. The Bufkit sounding at Rhinelander indicated the moist layer was warmer than -10C with a dry layer above that would not provide any ice crystals. This would mean any precipitation that would fall late this afternoon or this evening would be in the form of freezing drizzle. Several models are cranking out a few hundredths of an inch of precipitation. The freezing drizzle will be confined to the north this evening, then should expand southward across the rest of the area overnight as the depth of the moist layer deepens enough to support freezing drizzle. As you head toward sunrise on Friday, the seeder feeder mechanism comes into play and will allow for a mix of light snow/freezing drizzle or change over to all light snow. Snow will spread northward during the morning and continue through the afternoon. The snow could become heavy at times Friday afternoon. Easterly winds will be on the increase during the late morning and afternoon which could impact air temperatures from the Fox Valley east to Lake Michigan. A few days ago it snowed but it took a long time to accumulate. I have tailored surface temperatures/snowfall amounts for this scenario on Friday with lower snowfall totals near Lake Michigan. Did not stray far from guidance for lows tonight. Did bump up high temperatures a degree or two near Lake Michigan due to strong winds off the lake. See long term discussion for the remaining details of the storm. Long Term...Friday Night Through Wednesday Precipitation...Moderate to heavy snowfall and strong east/northeast winds will likely be ongoing at the start of this forecast period (Friday evening) as a strengthening/deepening surface low lifts into northern IN. The snow and strong winds will continue overnight and gradually subside into Saturday with the departure of the surface low. The main forecast change is the strengthening of the surface low as it lifts northeast into northern IN Friday evening and Lower MI by late Friday evening. This deepening has some guidance taking the low further north into southern Lake MI or western Lower MI. As a result, total snowfall amounts and surface winds have increased. However, this has also resulted in higher uncertainty for snowfall amounts along the immediate lakeshore, as the presence of warmer air flowing off of Lake MI may result in more rain mixing in with the snow before the colder air arrives. For the whole event, NBM probabilities for 6 inches or more of snow have increased with nearly a 100% chance in east-central WI and along the lakeshore, and 50-90% in the other areas of the Winter Storm Watch. Additionally, NBM probabilities for 12 inches or more have also increased to around 50-80% for locations in east-central WI and along the lakeshore, compared to the previous forecast of 30-60%. Decided to hold off on including Vilas, Oneida, and Lincoln counties in the watch due to the uncertainty in the storm track and as probabilities for 6 inches or more remained around 30-40%. Winds...Due to the surface low deepening/strengthening Friday evening/night, a tight pressure gradient will develop over the region and result in strong northeast surface winds. NBM probabilities for 40 mph (34 kts or marine gale force gusts) have increased to 70-90% for locations in east-central WI, far NE WI, and along the lakeshore. For almost the entire forecast area, currently have wind gusts up to 35 to 50 mph between Friday evening and Saturday morning, with the strongest gusts in east-central WI and along the lakeshore. Locally higher gusts will also be possible mainly along the lakeshore areas as NBM probabilities for 57 mph (50 kts or marine storm force gusts) are 20 to 40%. Since there has been a consistent signal for gale force gusts, issued a Gale Watch for both the Bay and nearshore waters of Lake MI from Friday afternoon through Saturday afternoon. Back on land, the strongest winds will likely be occurring when moderate to heavy snow is falling from Friday evening through Saturday morning resulting in reductions in visibility. The threat for blowing and drifting snow will increase as the evening/night goes on as colder air spreads into the area from the northwest. Blowing and drifting snow threat may continue into Saturday due to the fresh, powdery snowfall. Temperatures...The much colder air will continue to filter across the region on Saturday and remain in place for the remainder of the weekend and into next week. High temps on Saturday will be in the teens to low 20s, but drop to the single digits for Sunday, Monday, and Tuesday. Starting Sunday morning, each morning through Thursday will have morning lows either below zero or in the single digits above zero. The combination of these very cold temperatures and any wind will create very cold wind chills. At this point, it appears many locations will either approach, meet, or exceed Wind Chill Advisory criteria (wind chills of -20 degrees or colder) each morning starting on Sunday morning. && .AVIATION...for 18Z TAF Issuance Issued at 1139 AM CST Thu Jan 11 2024 Light snow has ended across northeast Wisconsin late this morning while partial clearing is spreading south from KIMT to KGRB. This clearing trend should continue through late afternoon. Plenty of MVFR stratus upstream, however, across the western half of Wisconsin. It's possible that VFR conditions could return to RHI to AUW/CWA late this afternoon into this evening. Light snow will begin to spread into the area towards sunrise on Friday. Snow intensity and reduce visibilities to LIFR will then spread from south to north by mid to late morning. Poor flying conditions are expected Friday into Saturday morning due to heavy snow and strong east and northeast/north winds from a strong low pressure system moving across the region. Wind gusts over 35 knots are expected later Friday afternoon into Saturday morning, especially over eastern Wisconsin. A few gusts could be around 45 knots near the Lake Michigan shoreline. Snowfall amounts of 6 to 12 inches are expected east of a Marshfield to Land O' Lakes line. Considerable blowing and drifting of the snow is expected with near white-out conditions at times is expected from late Friday evening into Saturday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday morning through Saturday morning for WIZ011>013-019>022-030-031-035>040-045-048>050-073-074. && DISCUSSION.....Eckberg/Kruk AVIATION.......MPC
Hazardous weather outlook, Jan 11, 4:40 AM CST, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 440 AM CST Thu Jan 11 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 440 AM CST Thu Jan 11 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Light snow will come to an end this morning across the region. Pockets of locally higher snowfall rates and amounts are still possible in Door County early this morning with a lake circulation that has moved onshore between Jacksonport and Baileys Harbor. Any untreated roads, bridges or sidewalks will be slippery early this morning. Slippery travel is again possible late this afternoon and tonight due to freezing drizzle or light snow. Freezing drizzle is possible late this afternoon and this evening across northern Wisconsin, and then across the entire area overnight. Light snow is expected to overspread portions of the area overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous travel is expected Friday into Saturday, as a strong winter system moves from the southern Plains to the Great Lakes, bringing significant snowfall and strong winds. There is still some uncertainty in storm track and snowfall amounts. See the latest Winter Storm Watch for more details. Much colder temperatures will move into the region after the strong system departs on Saturday. Wind chills may become dangerously cold each morning from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall measurements this morning to the National Weather Service in Green Bay. Spotters are also requested to report frizzle drizzle or snowfall amounts tonight through Saturday morning. LMZ521-522-541>543-121045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 440 AM CST Thu Jan 11 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gale force gusts are possible Friday afternoon through Saturday afternoon. A few storm force gusts are possible Friday night. Freezing spray is also possible. Eckberg/Kruk
In the hours before
Local storm report, Jan 11, 8:32 AM CST, 6 hours before
Preliminary Local Storm Report
National Weather Service Green Bay WI
832 AM CST Thu Jan 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM Snow Fish Creek 45.12N 87.23W
01/11/2024 M1.0 inch Door WI CO-OP Observer
CO-OP Observer station FISW3 Fish Creek 1 E
WWTP.
0600 AM Snow 1 ESE Wild Rose 44.18N 89.24W
01/11/2024 M1.2 inch Waushara WI Cocorahs
Cocorahs station WI-WH-7 Wild Rose 0.5 E.
0600 AM Snow 2 NNE Rudolph 44.53N 89.79W
01/11/2024 M1.6 inch Portage WI Cocorahs
Cocorahs station WI-PT-8 Rudolph 1 NNE.
0600 AM Snow 7 NNE Hamburg 45.18N 89.85W
01/11/2024 M1.4 inch Lincoln WI Cocorahs
Cocorahs station WI-LN-2 Merrill 7 W.
0600 AM Snow 2 WNW Ashwaubenon 44.50N 88.11W
01/11/2024 M1.9 inch Brown WI CO-OP Observer
CO-OP Observer station RNBW3 NWS Green Bay.
0600 AM Snow 7 NNE Hamburg 45.18N 89.85W
01/11/2024 M1.4 inch Lincoln WI CO-OP Observer
CO-OP Observer station MLLW3 Merrill 8 W.
0600 AM Snow 1 N Clintonville 44.62N 88.75W
01/11/2024 M1.3 inch Waupaca WI CO-OP Observer
CO-OP Observer station CNTW3 Clintonville
0.9 N.
0600 AM Snow 2 ESE Athelstane 45.42N 88.06W
01/11/2024 M2.0 inch Marinette WI CO-OP Observer
CO-OP Observer station ASTW3 Athelstane 1.6
E.
0610 AM Snow 2 W Combined Locks 44.25N 88.34W
01/11/2024 M1.3 inch Outagamie WI Cocorahs
Cocorahs station WI-OG-36 Appleton 3.0 ESE.
0626 AM Snow Crivitz 45.24N 88.01W
01/11/2024 M1.6 inch Marinette WI CO-OP Observer
CO-OP Observer station CVZW3 Marinette -
Wps.
0630 AM Snow 1 SSE Manitowish Waters 46.12N 89.88W
01/11/2024 M0.2 inch Vilas WI CO-OP Observer
CO-OP Observer station RLKW3 Manitowish
Waters 0.6 S.
0700 AM Snow 2 WSW Omro 44.02N 88.78W
01/11/2024 M1.1 inch Winnebago WI Cocorahs
Cocorahs station WI-WN-7 Omro 1 WSW.
&&Local storm report, Jan 11, 9:36 AM CST, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
936 AM CST Thu Jan 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 3 ESE Egg Harbor 45.02N 87.24W
01/11/2024 M3.2 inch Door WI Public
&&Local storm report, Jan 11, 12:53 PM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1253 PM CST Thu Jan 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Snow 2 NNE Egg Harbor 45.07N 87.27W
01/11/2024 E4.5 inch Door WI Public
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 8:12 PM CST | Winter Weather Advisory | GRB | Door | 15 hr |
| Jan 11, 3:02 AM CST | Gale Watch | GRB | 12 hr | |
| Jan 11, 2:51 PM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.